Hail, Christian
- When
- February 16, 2:30 PM CST
- Where
- Christian County, 3 mi S of Ozark
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.967, -93.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 16, 11:30 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1130 AM CST THU FEB 16 2006 .DISCUSSION... WARM FRONT HAS NOT MADE ANY MORE PROGRESS NORTHWARD THIS MORNING. IN FACT...COLD FRONT NOW BEGINNING TO SURGE SOUTH AND EAST BASED ON OBS ACROSS SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. SENT ZONE UPDATE EARLIER WITH ADJUSTMENTS TO TEMPERATURES AND WINDS MAINLY OVER THE WESTERN CWA. TIMING OF FRONTAL PASSAGE THROUGH THE REMAINDER OF THE CWA LOOKS ON TRACK AT THIS TIME. GAEDE && .AVIATION... FOR THE 18Z TAFS...FORECAST CONCERNS WITH THIS PACKAGE RELATE TO WINDS AND CEILINGS ASSOCIATED WITH THE COLD FRONTAL PASSAGE. FRONT CURRENTLY POSITIONED JUST TO THE NORTHWEST OF KJLN. FRONT SHOULD PUSH THROUGH KJLN AROUND 19Z AND KSGF AROUND 22Z. LOWERED CEILINGS TO OVC015 AT BOTH TERMINALS AFTER FRONTAL PASSAGE. AS THE UPPER LEVEL SYSTEM PUSHES THROUGH THIS EVENING...VFR CONDITIONS SHOULD RETURN BETWEEN 03-06Z TONIGHT. GAEDE && .PREVIOUS DISCUSSION...//ISSUED AT 550 AM CST// WARM FRONT CONTINUES TO MAKE STEADY PROGRESS NORTHWARD ACROSS OUR NORTHERN/WESTERN CWA. OBSERVATIONS FROM ASOSS AND LOCAL AWS STATIONS SHOW ABOUT A 20F TEMP RISE IN LESS THAN AN HOUR AS THE WARM FRONT LIFTS ACROSS THE AREA. PRESSURE FALLS TO THE NORTH OF THE FRONT HAVE INCREASED A BIT WITH UP TO 4MB/3HR PRESSURE FALLS NOTED IN THE PAST 3 HOURS AT JLN AND SZL...SO A CONTINUED NORTHWARD ACCELERATION OF THE WARM FRONT APPEARS IMMINENT THIS MORNING WITH MOST OF OUR CWA MAKING IT INTO THE WARM SECTOR WITH TEMPERATURES CLIMBING AT LEAST INTO THE 60S IF NOT 70S IN SOME AREAS. HIGH TEMPERATURES IN THE GRIDS MAY END UP NEEDING TO BE ADJUSTED UPWARD OVER OUR FAR NW CWA IF CURRENT TRENDS CONTINUE. IZZI && .PREV DISCUSSION... //ISSUED AT 407AM// STRONG FRONTAL BOUNDARY CURRENTLY BISECTING OUR CWA WITH A VERY SHARP TEMPERATURE GRADIENT ALONG THE BOUNDARY (ROUGHLY 20F OVER 20 MILE STRETCH). STRONG PRESSURE FALLS OF 2-3MB/3HR HAVE BEEN OCCURRING NORTH OF THE BOUNDARY AS SURFACE LOW PRESSURE SLOWLY DEEPENS OVER THE TEXAS/OKLAHOMA PANHANDLE REGION. AS PRESSURES CONTINUE TO FALL NORTH OF THE BOUNDARY EXPECT THE CURRENT NORTHWARD MOVEMENT TO CONTINUE WITH RAPIDLY RISING TEMPERATURES EARLY THIS MORNING AS THE FRONT LIFTS NORTHWARD. SOUTH OF THE BOUNDARY TEMPERATURES WILL REMAIN UNSEASONABLY WARM AND HAVE BUMPED UP TEMPS ACROSS THE BOARD TODAY AND WENT WELL ABOVE OBJECTIVE GUIDANCE AS TEMPERATURES IN THE WARM SECTOR TONIGHT ARE RUNNING SEVERAL DEGREES WARMER THAN GUIDANCE HIGH TEMPS FOR TODAY. WHILE LOW CLOUDINESS SHOULD BE FAIRLY PREVALENT TODAY IN THE WARM SECTOR...STILL SEEMS LIKELY THAT SOME AREAS WILL REACH/EXCEED THE 70F MARK. CURRENTLY HAVE TEMPS 10F+ ABOVE GUIDANCE FOR TODAY...BUT THESE TEMPS MAY BE TOO COOL STILL AND RECORDS ARENT COMPLETELY SECURE TODAY (SGF 75...UNO 75...AND VIH 71 ALL SET BACK IN 1976). LOW PRESSURE SYSTEM OVER TX/OK PANHANDLE WILL RIDE QUICKLY ENE UP THE FRONTAL BOUNDARY TODAY WITH STRONG PRESSURE RISE/FALL COUPLET LEADING TO VERY GUSTY WINDS BOTH AHEAD OF AND BEHIND THE FRONT. ONCE THE SURFACE LOW PASSES LOOK FOR THE FRONT TO ACCELERATE SOUTHWARD WITH RAPIDLY FALLING TEMPERATURES BEHIND THE FRONT AS WELL. HIGH THETA E AIRMASS IN THE WARM SECTOR WILL BECOME UNSTABLE TODAY...HOWEVER CAPPING INVERSION WILL LIKELY PREVENT CONVECTIVE INITIATION FROM OCCURRING UNTIL LATE THIS AFTERNOON OR POSSIBLY NOT UNTIL THIS EVENING AS STRONGER FORCING ALOFT/MID LEVEL HEIGHT FALLS CATCH UP WITH THE SURFACE BOUNDARY. NEEDLESS TO SAY THIS PLACES THE GREATEST CONVECTIVE POTENTIAL OVER OUR EASTERN CWA WITH EVEN HIGHER CHANCES EAST OF OUR CWA. VERY STRONG DEEP AND LOW LEVEL SHEAR COULD ALLOW FOR ISOLATED SEVERE THUNDERSTORMS TO DEVELOP. WEAK INSTABILITY AND SHALLOW NATURE OF THE STORMS WILL PROBABLY LIMIT HAIL POTENTIAL DESPITE FAVORABLY LOW WET BULB ZERO HEIGHTS...SO THE PRIMARY THREAT WILL BE DAMAGING WINDS. GREATEST SEVERE THREAT WILL LIKELY EXIST EAST OF OUR CWA BUT WILL MAINTAIN MENTION OF SEVERE THREAT IN OUR HWO FOR OUR EASTERN COUNTIES. STRONG ARCTIC HIGH PRESSURE THEN BUILDS SOUTH INTO THE REGION TONIGHT INTO FRIDAY USHERING IN A MUCH COLDER AND BONE DRY AIRMASS. MODELS ARE IN GOOD AGREEMENT ON DROPPING DEWPOINTS INTO THE SINGLE DIGITS ABOVE ZERO OR LOWER BY FRIDAY NIGHT. THIS EXTREMELY DRY AIRMASS REALLY COMPLICATES THE PRECIPITATION FORECAST FRIDAY NIGHT AND THROUGH THE WEEKEND. GFS IS LIKELY MUCH TOO AGGRESSIVE IN SATURATING THE LOW LEVELS FROM THE TOP DOWN AND THE RESULTANT QPF IN THE MODEL IS LIKELY OVERDONE. MAJORITY OF ANY SNOW THAT WILL TRY TO FALL WILL EVAPORATE WELL BEFORE IT REACHES THE GROUND...AND EVEN THE MAV FOR UNO LOOKS SUSPICIOUS WITH LIKELY POPS WITH DEWPOINT DEPRESSIONS OF 10-15F. HAVE TRENDED POPS DOWNWARD A BIT MORE FRIDAY NIGHT INTO SATURDAY AS THE FIRST LOW AMPLITUDE WAVE PASSES TO OUR SOUTH IN THE RELATIVELY FLAT FLOW. GFS MOVES ANOTHER SHORTWAVE INTO THE REGION SUNDAY...BUT AGAIN FIND THE QPF IN THE MODEL SUSPECT GIVEN THE VERY DRY AIRMASS LIKELY STILL IN PLACE. THERE IS A WIDE DEGREE OF VARIABILITY AMONG THE MODELS IN HANDLING THE SUNDAY SYSTEM AND GIVEN THE UNCERTAINTY LEFT THE LOW END CHANCE POPS GOING IN THE GRIDS FOR NOW...BUT WOULDNT BE SHOCKED TO SEE THOSE POPS EVENTUALLY LOWERED AS WELL. NO CHANGES MADE TO GRIDS BEYOND SUNDAY. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST THU FEB 16 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED SEVERE THUNDERSTORMS CAPABLE OF ONE INCH HAIL AND DAMAGING WIND GUSTS OF 60 MPH. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. AREAS AFFECTED AND TIMING: SOUTHEAST OF A LINE FROM VIENNA TO SPRINGFIELD TO CASSVILLE. THE OVERALL BEST CHANCES FOR SEVERE STORMS WILL BE OVER EASTERN SECTIONS OF THE MISSOURI OZARKS...SOUTHEAST OF A LINE FROM BRANSON TO ROLLA. INITIALLY...INDIVIDUAL STORMS MAY POSE A RISK FOR SMALL HAIL...BUT AS THE STORMS MOVE EAST THEY ARE EXPECTED TO FORM INTO A LINE...OR AT LEAST A BROKEN LINE...WHICH MAY POSE A DAMAGING WIND THREAT OVER THE EASTERN OZARKS AFTER 3 PM. GIVEN THE WIND SHEAR PROFILES...THE THREAT FOR ISOLATED TORNADOES WILL ALSO BE POSSIBLE AFTER 3 PM. THE STORMS ARE EXPECTED TO EXIT EAST OF THE OUTLOOK AREA BY 8 PM. DISCUSSION: ISOLATED SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING ALONG A COLD FRONT MOVING THROUGH THE MISSOURI OZARKS. THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AS THE FRONT CONTINUES TO ENCOUNTER UNUSUALLY MILD AND UNSTABLE AIR. STRONG WIND SHEAR IN THE LOWER LEVELS WILL SUPPORT LOW TOPPED SUPERCELLS. THE COLD FRONT WILL MOVE EAST OF THE FORECAST AREA EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. UNUSUALLY COLD WIND CHILL VALUES AROUND ZERO ARE EXPECTED FRIDAY NIGHT INTO SATURDAY. PERIODS OF LIGHT ACCUMULATING SNOW WILL ALSO BE POSSIBLE NEAR THE ARKANSAS BORDER FRIDAY NIGHT AND AGAIN SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...EAST OF A VIENNA TO CASSVILLE LINE THIS AFTERNOON AND EARLY THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
206 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL CRANE 36.91N 93.57W
02/16/2006 M0.25 INCH STONE MO PUBLIC
&&
GCLAYCOMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL CRANE 36.91N 93.57W
02/16/2006 E0.25 INCH STONE MO POST OFFICE
PEA SIZED HAIL REPORTED BY POSTAL WORKER
&&
GCLAYCOMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL OZARK 37.02N 93.21W
02/16/2006 E0.25 INCH CHRISTIAN MO LAW ENFORCEMENT
PEA SIZED HAIL FROM THUNDERSTORM
&&
GCLAYCOMThe Springfield radar (KSGF), 34 km away, was scanning. The volume nearest the first event began at 20:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490705.